Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
parksnrec

Should I quit taking birth control?

After years of trying different antibiotics and topicals, I was prescribed Ortho Tri-Cyclen for acne in Feb. 2009. At the same time, my doctor referred me to a dermatologist who prescribed accutane for my cystic acne a few months later. The accutane cleared up my skin and I'm just left with hyperpigmentation and some scarring now. My derm had me start using Differin about a month after I finished the accutane (Oct. 09). I've been taking both the Ortho Tri-Cyclen and the Differin since they were first prescribed. My skin has stayed clear for the most part, but on the rare occasions when I miss a day of using the Differin I will get a few small pimples. I'm 18 now and I haven't had a cyst since taking accutane.

I kind of want to quit taking the Ortho Tri-Cyclen now because it's a hassle to refill and pay for every month and will become even more of a hassle when I start college. However, I'm kind of scared to go off it since I've heard of people getting bad breakouts when they stop using BC. Also, I like being on the BC because I don't have terrible cramps being on it and it's so nice to be able to know exactly what day I'll get my period each month.

So, do you think I should quit taking birth control or stay on it? If I were to go off it, what should I expect?

Thanks for any input..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×